MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV MARKSMAN; CATHETER, CONTINUOUS FLUSH

MEDTRONIC MEXICO S. DE R.L. DE CV MARKSMAN; CATHETER, CONTINUOUS FLUSH
Model Number FA-55150-1030
Medical Device Problem Codes Retraction Problem (1536); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that initially, a marksman microcatheter was selected for the deployment of a 4.5-18 stent.During the process of retracting the rivet to deploy the stent, after the stent was fully apposed at the bifurcation and when performed passing the bending operation and increased tension, the operator found that the stent could be deployed normally but could not be completely retrieved.The stent became stuck at the tip of the microcatheter and could not be retrieved despite repeated attempts.This also caused displacement of the stent tip.When the operator tried to fully withdraw the stent back into the microcatheter, the stent tip remained stuck at the microcatheter tip and could not be removed.Therefore, the entire system was withdrawn from the body, and a new p27 microcatheter and 4.25-18 stent were used to repeat the procedure.The surgery was completed successfully.The pipeline was used for an indication that is approved (on-label).The reported devices and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing intracranial aneurysm embolization, dense mesh stent implantation of a saccular, unruptured terminal internal carotid artery aneurysm with a max diameter of 3.2mm and a 3.15mm neck diameter.Landing zone: distal: 3.22mm and proximal: 4.34mm.It was noted the patient's vessel tortuosity was normal.Access vessel was the femoral artery with an 8mm diameter.It was unknown if dapt (dual antiplatelet treatment) was administered.The angiographic result post procedure showed the blood vessels were unobstructed with no abnormalities.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Update to h6: a0509 was updated to a0510.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received stating that the cause of the event was not determined.Resistance occurred in the tip end.No damage to the pipeline pushwire or catheter was observed.Multiple pipeline devices were not being used when movement occurred.There was no friction or difficulty during delivery or positioning.The pipeline was implanted at the intended location.The device did not jump during deployment.The tip of the catheter was not moved during deployment.
 
Additional Manufacturer Narrative
H3: product analysis ¿ as found condition: the pipeline flex, stuck inside the distal tip of the marksman catheter, was returned inside a bio-hazard bag and a shipping box.¿ damage location details: the distal and proximal dps restraints were intact.The dps sleeves were found intact with no signs of damage.The distal hypotube appeared to be stretched, but the ptfe shrink tubing remained intact.The braid's distal and proximal ends were found open and frayed.No bend was found on the pushwire.No defects were found with the tip coil, distal marker, re-sheathing marker, resheathing pad, or the proximal bumper.The catheter tip and marker were examined, and no damage was found.The catheter body was found to be accordioned at 10.0cm to 20.0cm from the distal tip.No other anomalies were observed.¿ testing/analysis: the pipeline flex was pushed out from the catheter lumen with difficulty.The total and usable length were measured within specifications.The catheter was flushed with water and found patent.It was then tested by running an in-house 0.026¿ mandrel through the catheter hub.The mandrel successfully passed through the catheter hub without issues; however, resistance was observed at the damaged locations.¿ conclusion: based on the returned devices, the customer report of "resistance during retrieval" was confirmed, as the pipeline flex was returned stuck inside the distal tip of the marksman catheter.The observed damage to the catheter (accordioning), braid (fraying), and hypotube (stretching) indicates that a high force was likely applied.This damage may have occurred when the customer attempted to advance/retrieve the pipeline flex through the catheter against resistance.Possible causes of the resistance include vessel tortuosity and a lack of continuous flush with heparinized saline during delivery.However, the customer indicated that vessel tortuosity was normal, ruling it out as a potential cause.In this event, a lack of continuous flush with heparinized saline contributed to the resistance during delivery.The customer report of "movement during deployment" was not confirmed.The cause could not be determined.Possible causes of movement during delivery include vasospasm and excessive force.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MARKSMAN
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23522758
Report Number9617601-2025-02624
Device Sequence Number10097742
Product Code KRA
UDI-Device Identifier00847536026261
UDI-Public(01)00847536026261(17)270520(10)228916929
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K091559
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFA-55150-1030
Device Catalogue NumberFA-55150-1030
Device Lot Number228916929
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2025
Supplement Date Received by Manufacturer11/12/2025
01/16/2026
Initial Report FDA Received Date11/11/2025
Supplement Report FDA Received Date12/08/2025
01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale